Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Metapropolol and Lasix cause nasal bleeding?

I recently was waking up of a morning with a significant amount of hardened mucus in my nares and when i blew my nose it was bloody. come to find out my bp was running around 134/96. So now I m on a low dose of metapropolol and lasix. I am 51 and a non smoker. I have recently been diagnosed with mild COPD. I weigh 150lbs and am a breast cancer survivor of 4 yrs. Just wondering what else I should be doing to maintain good health. Any suggestions?
Thu, 30 Jul 2020
Report Abuse
General Surgeon 's  Response
Hi,

Noted your history of being a breast cancer for 4 years, noted scab and blood on blowing of nose, on low dose Metoprolol and Lasix, non-smoker yet have COPD.
Since you have undergone treatment for cancer of breast, you must have undergone, radiotherapy, chemotherapy, hormonal therapy also which can cause some changes in body as your mentioned.
Low estrogen can cause changes in nasal cavity and thus give picture of atrophic rhinitis.
Hypertension itself can cause bleeding of nose.
To my knowledge Metoprolol and Lasix are not known to cause nosebleed.
I would advise you to consult an ENT Surgeon for nasal endoscopy to know the exact picture so that further treatment can be planned as per the findings.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. T. Chandrakant, ENT & General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Breast cancer


Can Metapropolol and Lasix cause nasal bleeding?

Hi, Noted your history of being a breast cancer for 4 years, noted scab and blood on blowing of nose, on low dose Metoprolol and Lasix, non-smoker yet have COPD. Since you have undergone treatment for cancer of breast, you must have undergone, radiotherapy, chemotherapy, hormonal therapy also which can cause some changes in body as your mentioned. Low estrogen can cause changes in nasal cavity and thus give picture of atrophic rhinitis. Hypertension itself can cause bleeding of nose. To my knowledge Metoprolol and Lasix are not known to cause nosebleed. I would advise you to consult an ENT Surgeon for nasal endoscopy to know the exact picture so that further treatment can be planned as per the findings. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. T. Chandrakant, ENT & General Surgeon